MAUDE Adverse Event Report: BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D135304
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Device history record (dhr) review cannot be conducted because no lot number was provided by the customer.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrioventricular reentrant tachycardia (avrt)/(wpw) procedure with a webster cs catheter with auto id technology and foreign material was found on the tip of the catheter.The physician performed an atrioventricular reentrant tachycardia procedure post in the right atrium.At the end of the procedure, the physician took out the catheters and noted that something was attached to the tip proximal part of the distal electrode of the webster cs catheter with auto id technology.The physician tried to pull the unknown material back; however, it stayed attached.The physician¿s opinion was that this unknown material attached at the proximal part of the distal electrode was a wire from the catheter itself.The catheter was then being handed over to the biosense webster field representative and this unknown material fell off of the catheter.There was no patient consequence reported.After reviewing the information,the picture provided of the catheter and the unknown material, this unknown material was assessed as foreign material and has been assessed as a reportable issue.
 
Additional Manufacturer Narrative
Investigation summary: it was reported that a patient underwent an atrioventricular reentrant tachycardia (avrt)/(wpw) procedure with a webster cs catheter with auto id technology.The physician performed an atrioventricular reentrant tachycardia procedure post in the right atrium.At the end of the procedure, the physician took out the catheters and noted that something was attached to the tip proximal part of the distal electrode of the webster cs catheter with auto id technology.The physician tried to pull the unknown material back; however, it stayed attached.The physician¿s opinion was that this unknown material attached at the proximal part of the distal electrode was a wire from the catheter itself.The catheter was then being handed over to the biosense webster field representative and this unknown material fell off of the catheter.There was no patient consequence reported.The device was visually inspected and it was found in good condition, no foreign material was observed, no internal parts were observed exposed.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.The customer complaint cannot be confirmed.Manufacturer's reference number:(b)(4).

Brand Name
WEBSTER CS CATHETER WITH AUTO ID TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8076065
Report Number2029046-2018-02289
Device Sequence Number19262752
Product Code DRF
UDI-Device Identifier10846835009989
UDI-Public10846835009989
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K080425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD135304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2018
Initial Date Received by Manufacturer 10/18/2018
Supplement Date Received by Manufacturer01/14/2019
Initial Report FDA Received Date11/15/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1